Georgia, 2003Flash Flood in Georgia, August 8, 2003
August 8, 2003 · NWS CAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 8, 1:30 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EDT FRI AUG 8 2003
UPPER TROUGH REMAINS OVER EASTERN PORTION OF NATION WITH SERIES OF
SHORT WAVES ROTATING AROUND BASE OF TROUGH THROUGH THE WEEKEND.
MODELS IN OVERALL GOOD AGREEMENT WITH PATTERN OVER THE NEXT COUPLE
OF DAYS. WILL GO WITH 30-40 POP FOR TONIGHT AND ALTHOUGH MOST
CONVECTION WILL OCCUR BEFORE MIDNIGHT...BUT GIVEN SHORT WAVE ENERGY
AND PLENTY OF LOW LEVEL MOISTURE...CONVECTION MAY OCCUR AT ALMOST
ANY TIME. HIGH PWS INDICATE LOCALLY HEAVY RAIN POSSIBLE WITH ANY
STORM THAT MAY DEVELOP BETWEEN TONIGHT AND SUNDAY. POPS OF 30-40 PCT
LOOK REASONABLE THROUGH SUNDAY. OVERALL PATTERN WILL SLOWLY DRY
SOMEWHAT BY EARLY NEXT WEEK AS UPPER TROUGH RETROGRADES WESTWARD AND
DEAMPLIFIES. IN THE MEANTIME...MAX TEMPS WILL STAY A BIT BELOW
NORMAL. FOR THE EXTENDED...MAX TEMPS SHOULD NUDGE CLOSER TO NORMAL
UNDER SOMEWHAT DRIER CONDITIONS.
FCSTID = 22
CAE 71 88 71 88 / 30 40 30 40
AGS 70 88 70 88 / 30 40 30 40
SSC 71 88 71 88 / 30 40 30 40
OGB 72 88 71 88 / 30 40 30 40
.CAE...
GA...NONE.
SC...NONE.
BC
Hazardous weather outlook, Aug 8, 4:00 AM EST, 15 hours 20 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-081200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 AM EDT FRI AUG 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...
THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING A
FEW OF WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
DIME SIZE HAIL. SEE THE LATEST SEVERE WEATHER OUTLOOK ISSUED
UNDER CAESPSCAE.
MINOR RIVER FLOODING WILL CONTINUE ON THE LOWER CONGAREE RIVER. SEE
THE LATEST FLOOD STATEMENT ISSUED UNDER CAEFLSCAE.
.DAYS TWO THROUGH SEVEN...
MINOR RIVER FLOODING WILL CONTINUE ON THE LOWER CONGAREE RIVER
SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED.
RCC
Flash Flood, Richmond
- When
- August 8, 7:20 PM EST to 9:00 PM EST
- Where
- Richmond County, Augusta
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.360, -82.073 (the zone’s center; the record gives no point)
Sheriff reported 2 residences flooded on Jennifer Court. Street flooding also occurred throughout the city.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, August 8, 2003$970,000 · 80 kt wind · 10 events
- Flash Flooding in Virginia, August 8, 2003$1.3 million · 2 events
- Lightning Strike in Michigan, August 8, 2003$250,000 · 1 event
- Flash Flood in Florida, August 8, 2003$200,000 · 1 event
- Damaging Wind in Texas, August 8, 2003$70,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2003$40,000 · 1 in hail · 10 events
- Flood in Ohio, August 8, 2003$50,000 · 1 event
- Flash Flood in West Virginia, August 8, 2003$50,000 · 1 event
- Flash Flood in Maine, August 8, 2003$50,000 · 1 event
- Flash Flood in Utah, August 8, 2003$50,000 · 1 event
- Flash Flooding in Virginia, August 8, 2003$20,000 · 3 events
- Hail and Damaging Winds in Kansas, August 8, 20031.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370916.